MAUDE Adverse Event Report: AMBU A/S AMBU ASCOPE 5 BRONCHO 2.7/1.2; BRONCHOSCOPE

AMBU A/S AMBU ASCOPE 5 BRONCHO 2.7/1.2; BRONCHOSCOPE
Model Number 624001000US
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not return the affected device and the specific lot number was not provided.Therefore the investigation of the reported malfunction was performed on a sample from another lot/batch.The investigation testing was performed, by inserting a syringe into the working channel by the piercing the biopsy valve (without opening the biopsy valve cap) multiple times with rough handling.This was to replicate the failure observed by user.From the simulation results, it was observed, that the white rubber tore and detached, when the syringe was inserted multiple times (~15 times) with rough handling.This is because when repeatedly inserting the syringe, the torn part of the biopsy valve cap (i.E.The white rubber) will gradually worsen, which led it to be detached.The syringe will then push the detached part into the working channel.The condition of the biopsy valve was compared with good a sample.No abnormality was observed for the good sample whereas the simulation sample was torn in the middle part at the syringe insertion area.Ambu production and qc performs 100% visual and functionality inspection on each ascope 5 broncho, ensuring that the scopes leaving the manufacturing site is in good condition prior to shipment.We were unable to verify the reported failure as no actual complaint sample was returned for investigation and no lot number was provided.Based on the investigation results, the possible cause of reported failure could be due to rough handling during multiple syringe insertion which caused the white rubber from biopsy valve cap torn and dislodge down into working channel.However, are unable to further comment due to insufficient information.Quality alert has been raised to production, quality control and industrial engineering team to increase their awareness on this market complaint.We will continue monitoring the market for similar complaints.
 
Event or Problem Description
A clinician accustomed to piercing the white rubber cover of the working channel of ascope 5 broncho with a syringe, in order to access the working channel, reported that a piece of white rubber dislodged from ascope 5 broncho and flushed down in the working channel during bronchoscopy.The incident involved a patient, but did not lead to patient harm, as the user was able to suction the rubber piece up into the specimen trap.

Brand Name
AMBU ASCOPE 5 BRONCHO 2.7/1.2
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU SDN. BHD.
lot 69-b, lintang
bayan lepas 6, phase iv
penang 11900 ,
MY   11900,
Manufacturer Contact
michelle leu
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key21088770
Report Number9610691-2025-00001
Device Sequence Number15687125
Product Code EOQ
UDI-Device Identifier05707480157280
UDI-Public05707480157280
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K233671
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number624001000US
Device Catalogue Number624001000US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown